Texas, 2023Hail and Damaging Winds in Texas, September 24, 2023
September 24, 2023 · NWS FWD · 52 events in 12 counties and zones
Severe storms developed along a front moving through the region as an upper level disturbance provided the necessary lift. Large hail up to baseball sized was reported along with several instances of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $507,000
- Crop damage
- None recorded
- Events
- 52
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe storms developed along a front moving through the region as an upper level disturbance provided the necessary lift. Large hail up to baseball sized was reported along with several instances of wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 24, 1:09 PM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Sep 24, 1:09 PM CST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
209 PM CDT Sun Sep 24 2023
...New Long Term...
.SHORT TERM... /Issued 115 PM CDT Sun Sep 24 2023/
/This afternoon through Monday/
Confidence still remains high regarding the development of strong
to severe thunderstorms across portions of North and Central Texas
this evening and overnight, but the exact timing and location(s)
of initiation remain somewhat questionable.
Early this afternoon, a weak surface low resides near Lake
Texoma, with a pre-frontal boundary extending into the counties NW
and W of the Metroplex. A somewhat more pronounced front exists
further N into SW OK, but should also push southward this
afternoon. Seeing some increased coverage of agitated Cu and mid-
level cloudiness across much of the area, which coincides well
with the synoptic- scale lift that's occurring in advance of the
mid-level shortwave over western KS and the TX Panhandle. Through
the afternoon hours, this lift will continue to erode the cap in
place across the region. Already seeing mixed layer CAPEs on the
order of 2000-300 J/Kg in areas along/east of I-35 with ample PWs
of 1.5-2".
The windshift line NW of the Metroplex will continue to move
southeastward, and the short-term convective allowing models are
suggesting initiation just N/NE of DFW in the 22-23z timeframe.
This activity will subequently build southwestward along the front
in a narrow line early this evening, with more widespread
shower/thunderstorm development expected across much of eastern
North Texas where the deep layer moisture and instability is
richer. There's a big question how far west/northwest the activity
will fire early this evening. At the moment, believe coverage
will be sparse west of I-35/north of I-20, with much greater
coverage anticipated further east and southeast. Went with good
chance/likely PoPs for much of the Metroplex this evening/tonight,
increasing to likely/categorical in our eastern/southeast
counties after midnight. Most of the rain should vacate the
counties north of I-20 after midnight, though a few showers should
linger overnight.
As has been well-advertised, the main threat with these
thunderstorms will be large hail and potentially damaging winds. A
very small tornado threat will also exist in our northeast
counties, mainly this evening where a bit stronger shear will
exist. Finally, given the potential for training cells within the
high PW environment, a localized flash flood threat will also
exist in our northeast/eastern counties overnight.
Looking ahead to Monday, most areas should start off with
substantial cloudiness, though subsidence on the backside of the
trough should yield clearing conditions during the afternoon.
Cold air advection should be minimal behind the front, and enough
insolation should prevail during the afternoon hours to send
daytime temperatures well up into the 80s, and lower 90s.
Bradshaw
&&
.LONG TERM... /NEW/
/Monday Night and Beyond/
Convection will have pushed off to the south by the start of the
period as the cold front heads for the Coastal Plains. Pleasant
weather can be expected in the wake of the front, with Tuesday
morning temperatures starting off in the 60s. Meanwhile, the upper
low driving the system will move slowly southeast through the
Midwest during the early to midweek period, with a mid level ridge
building over North and Central Texas in its wake. The ridge will
shut off any convection and return the region to above-normal
temperatures by Wednesday, with the hot and dry weather persisting
through the end of the week.
The upper level pattern will amplify next weekend, with the ridge
axis narrowing and stretching north into Ontario while an upper
low deepens over the Desert Southwest. The amplified ridge will
only keep the warm weather going into the weekend. The low will
move very slowly east and likely will not have any direct
influence on the local weather through at least next weekend, with
above normal temperatures expected Wednesday through next Sunday.
The next precipitation chances may have to wait until the middle
of next week depending on the evolution and progression of the
upstream low.
30
&&
.AVIATION... /Issued 115 PM CDT Sun Sep 24 2023/
/18z TAFs/
A weak surface low exists near Lake Texoma at 18z, with a pre-
frontal boundary extending to near Mineral Wells and Brownwood.
The airmass across North Central Texas is quite unstable, and
scattered SHRA/TSRA are expected to initiate just N/NE of D10 along
the southeastward progressing surface boundary in the 22-00z
timeframe. Have included VCTS in the Metroplex area TAFs for the
22-00z period. Believe enough convection will subsequently build
into the greater D10 area to warrant TEMPO TSRA in the 00-03z
period, but confidence in the exact locations of this activity
is still not great as of yet. It's still possible that convective
initiation will actually be delayed just a bit, occurring just to
the SE of DFW, rather than N of the airport.
Believe the bulk of the precipitation in D10 will shift south of
the area by 06z, though scattered showers will linger until
daybreak Monday.
Convection in the 00-03z timeframe will result in variable wind
conditions in the D10 area, but believe the larger-scale pattern
will eventually yield NE-E winds at around 10 knots during the
03-06z period, with these winds persisting through the remainder
of the TAF period.
Ceilings will likely transition from largely VFR (outside
thunderstorms) to MVFR conditions around 10z, with these lower
clouds persisting until at least 16-17z.
Waco will see similar trends to those observed in the D10, but
delayed a few hours. A period of TEMPO TSRA will likely ensue
around 04z and continue through at least 07z, with VCSH
continuing beyond 12z Monday. Winds will transition to a E or SE
direction in the 08-11z time period, and MVFR ceilings will
prevail through the morning hours Monday.
Bradshaw
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 73 89 70 91 70 / 70 20 0 0 0
Waco 73 88 69 90 67 / 70 30 5 5 0
Paris 69 85 64 86 63 / 70 30 10 0 0
Denton 70 90 64 92 65 / 50 20 0 0 0
McKinney 70 87 65 89 65 / 70 20 5 0 0
Dallas 73 88 69 91 68 / 70 20 5 0 0
Terrell 71 86 66 89 65 / 80 30 5 5 0
Corsicana 73 87 70 90 69 / 80 30 10 5 0
Temple 73 90 69 92 68 / 60 30 10 5 5
Mineral Wells 71 92 65 93 65 / 40 20 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for TXZ091>094-100>105-
115>121-129>134-141>146-156>161-174-175.
&&
Hazardous weather outlook, Sep 24, 12:26 PM CST, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
126 PM CDT Sun Sep 24 2023
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
126 PM CDT Sun Sep 24 2023
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...This Afternoon and Tonight.
Scattered to numerous thunderstorms are expected to develop along
and ahead of a cold front moving southeastward through the region
late this afternoon and tonight. Initial formation will likely occur
just northeast through east of the Metroplex, mainly east of I-35
and north of I-20. These storms will subsequently build southward
through the evening and overnight periods.
Some of these storms could become strong to severe with damaging
winds and hail the main threats. Locally heavy rainfall may lead to
isolated flash flooding, especially over areas that have seen recent
rainfall.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Additional thunderstorms are possible across Central Texas during the
morning hours, and a few of these may produce brief strong wind gusts
and locally heavy rain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 24, 4:27 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
527 PM CDT Sun Sep 24 2023
TXZ144-145-159-242315-
Bosque TX-Hill TX-McLennan TX-
527 PM CDT Sun Sep 24 2023
...A strong thunderstorm will impact portions of northwestern
McLennan, southeastern Bosque and southwestern Hill Counties through
615 PM CDT...
At 527 PM CDT, Doppler radar was tracking a strong thunderstorm over
Clifton, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waco, Hillsboro, Clifton, Laguna Park, Valley Mills, Lake Whitney,
Aquilla Lake, Lake Whitney State Park, China Spring, Gholson,
Lakewood Harbor, Aquilla, Cayote, Rock Creek, and Womack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Texas.
&&
LAT...LON 3170 9765 3188 9763 3196 9713 3160 9722
TIME...MOT...LOC 2227Z 275DEG 18KT 3179 9756
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HernandezSpecial weather statement, Sep 24, 4:47 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
547 PM CDT Sun Sep 24 2023
TXZ118-242330-
Tarrant TX-
547 PM CDT Sun Sep 24 2023
...A strong thunderstorm will impact portions of southeastern Tarrant
County through 630 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fort Worth, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Worth, Arlington, Grand Prairie, Mansfield, Euless, Haltom City,
Hurst, Saginaw, Forest Hill, Richland Hills, Kennedale, Everman,
Rendon, North Richland Hills, Edgecliff Village, Pantego, Edgecliff,
Dalworthington Gardens, Lake Arlington, and Joe Pool Lake.
This includes the following highways...
Interstate 35W between mile markers 43 and 56.
Interstate 20 between mile markers 432 and 453.
Interstate 30 between mile markers 11 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Texas.
&&
LAT...LON 3281 9703 3255 9704 3255 9708 3265 9741
3284 9736
TIME...MOT...LOC 2247Z 282DEG 12KT 3274 9731
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
HernandezSpecial weather statement, Sep 24, 4:48 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
548 PM CDT Sun Sep 24 2023
TXZ094-242330-
Fannin TX-
548 PM CDT Sun Sep 24 2023
...A strong thunderstorm will impact portions of southeastern Fannin
County through 630 PM CDT...
At 548 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bonham State Park, or 9 miles southeast of Bonham, moving east at 20
mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Honey Grove, Dodd City, Bonham State Park, Ladonia, Bailey, Pecan
Gap, Windom, Dial, Bug Tussle, Gober, and Cotton Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Texas.
&&
LAT...LON 3341 9586 3340 9590 3337 9617 3354 9620
3363 9586
TIME...MOT...LOC 2248Z 260DEG 15KT 3347 9609
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
HernandezThunderstorm Wind, McLennan
- When
- September 24, 5:20 PM CST
- Where
- McLennan County, 3.45 mi S of China Spg
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.600, -97.320
Trees were uprooted and snapped in half. Several other trees were downed west of Lake Waco.
Hail, Fannin
- When
- September 24, 5:28 PM CST
- Where
- Fannin County, 1.34 mi ENE of Ladonia
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 33.430, -95.950
Hail, Dallas
- When
- September 24, 5:35 PM CST to 5:39 PM CST
- Where
- Dallas County, 0.74 mi SSW of Richardson
- Measured
- 1.5 in hail
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 32.940, -96.725
Ping Pong ball sized hail was reported for 4 minutes near the intersection of S. Lois Lane and Spring Valley in Richardson, TX.
Hail, Dallas
- When
- September 24, 5:36 PM CST
- Where
- Dallas County, 1.5 mi SSW of Alpha
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 32.910, -96.810
Hail, Dallas
- When
- September 24, 5:37 PM CST
- Where
- Dallas County, 0.9 mi NE of Meaders
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 32.890, -96.790
Hail, Dallas
- When
- September 24, 5:43 PM CST
- Where
- Dallas County, 0.9 mi SE of Richardson
- Measured
- 2 in hail
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 32.940, -96.710
Hail of 1-2 inches was reported near Plano Rd and Belt Line via mPing and trained spotters.
Hail, Dallas
- When
- September 24, 5:44 PM CST
- Where
- Dallas County, 2.22 mi NE of Bouchard
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 32.920, -96.740
Thunderstorm Wind, Fannin
- When
- September 24, 5:45 PM CST
- Where
- Fannin County, 0.58 mi E of Honey Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.580, -95.910
The metal roof was taken off a city storage barn in Honey Grove.
Hail, Dallas
- When
- September 24, 5:48 PM CST
- Where
- Dallas County, 1.5 mi SSE of Richardson
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 32.930, -96.710
Hail, Dallas
- When
- September 24, 5:48 PM CST
- Where
- Dallas County, 1.35 mi WNW of Garland
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.930, -96.650
Hail, Dallas
- When
- September 24, 5:48 PM CST
- Where
- Dallas County, 2.22 mi NW of Richardson
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 32.970, -96.750
Thunderstorm Wind, McLennan
- When
- September 24, 5:48 PM CST
- Where
- McLennan County, 0.69 mi N of Waco Lake
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.610, -97.220
The ASOS at Waco Regional Airport measured a 52 kt wind gust.
Hail, Dallas
- When
- September 24, 5:50 PM CST to 6:00 PM CST
- Where
- Dallas County, 1.38 mi N of Garland
- Measured
- 2.25 in hail
- Property damage
- $150,000
- Reported by
- Public
- Coordinates
- 32.940, -96.630
Several reports of hail up to 2.5 hail was reported in northern Garland via mPing and the public.
Hail, Dallas
- When
- September 24, 5:52 PM CST
- Where
- Dallas County, 2.15 mi NNW of Garland
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 32.950, -96.640
Hail, Dallas
- When
- September 24, 5:53 PM CST
- Where
- Dallas County, 2.22 mi NW of Garland
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 32.940, -96.660
Hail, Dallas
- When
- September 24, 5:55 PM CST
- Where
- Dallas County, 1.35 mi ENE of Richardson
- Measured
- 2.25 in hail
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 32.960, -96.700
Thunderstorm Wind, Hunt
- When
- September 24, 5:55 PM CST
- Where
- Hunt County, 0.69 mi S of Commerce
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.240, -95.900
Trees and tree limbs down in Commerce. Some stop signs and power lines were also knocked down.
Hail, Dallas
- When
- September 24, 5:56 PM CST to 5:59 PM CST
- Where
- Dallas County, 1.5 mi NNE of Garland
- Measured
- 2 in hail
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 32.940, -96.620
Reports from mPing of 1-2 hail across northern Garland.
Hail, Anderson
- When
- September 24, 6:17 PM CST
- Where
- Anderson County, 1.07 mi NE of Palestine Arpt
- Measured
- 2 in hail
- Property damage
- $1,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.779, -95.715
Hail up to 2 inches was reported near the Columbia Scientific Balloon Facility.
Hail, Bell
- When
- September 24, 6:21 PM CST
- Where
- Bell County, 1.5 mi NNE of Pendleton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.220, -97.340
Thunderstorm Wind, Anderson
- When
- September 24, 6:25 PM CST
- Where
- Anderson County, 3.63 mi SE of Palestine Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 31.730, -95.690
The roof of a barn was damaged.
Thunderstorm Wind, Ellis
- When
- September 24, 6:28 PM CST
- Where
- Ellis County, 1.36 mi WNW of Waxahachie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.410, -96.870
Large tree limbs down reported via mPing.
Hail, Ellis
- When
- September 24, 6:29 PM CST
- Where
- Ellis County, 0.9 mi NE of Sardis
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.440, -96.890
Hail, Ellis
- When
- September 24, 6:31 PM CST
- Where
- Ellis County, 1.36 mi WNW of Waxahachie
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.410, -96.870
Hail, Lamar
- When
- September 24, 6:35 PM CST
- Where
- Lamar County, 1.5 mi SSE of Tigertown
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.700, -95.790
Hail, Ellis
- When
- September 24, 6:38 PM CST
- Where
- Ellis County, 1.81 mi NE of Waxahachie
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 32.420, -96.830
Hail, Ellis
- When
- September 24, 6:45 PM CST
- Where
- Ellis County, 2.23 mi SE of Waxahachie
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.380, -96.820
Thunderstorm Wind, Rains
- When
- September 24, 7:00 PM CST
- Where
- Rains County, 3.11 mi NE of Point
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 32.950, -95.840
Trees and tree limbs were down on FM 514 and needed to be cleared off the roadway.
Hail, Ellis
- When
- September 24, 7:00 PM CST
- Where
- Ellis County, Avalon
- Measured
- 2 in hail
- Property damage
- $7,000
- Reported by
- Public
- Coordinates
- 32.200, -96.780
Two inch or slightly larger hail reported in Avalon.
Thunderstorm Wind, Ellis
- When
- September 24, 7:00 PM CST
- Where
- Ellis County, Avalon
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.200, -96.780
Scattered wind damage to mostly wood and metal structures was observed in Avalon, including carports and older barns.
Hail, Ellis
- When
- September 24, 7:05 PM CST
- Where
- Ellis County, 2.23 mi NE of Lone Cedar
- Measured
- 1.75 in hail
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 32.170, -96.740
Thunderstorm Wind, Rains
- When
- September 24, 7:15 PM CST to 7:25 PM CST
- Where
- Rains County, 1.35 mi WNW of Emory
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.880, -95.770
Emory Fire Station reported flagpoles bowing over in thunderstorm winds, small limbs blowing across parking lot, and the bay doors of the fire station bowing in. An mPing report also reported more notable tree damage in Emory.
Thunderstorm Wind, Bell
- When
- September 24, 7:15 PM CST
- Where
- Bell County, 0.41 mi SSE of Zabcikville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 31.045, -97.166
Metal roof damaged in Zabcikville, TX.
Thunderstorm Wind, Bell
- When
- September 24, 7:20 PM CST
- Where
- Bell County, 2.96 mi W of Leedale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 30.980, -97.250
Outdoor shed was completely taken away. 5th wheel camper was lifted and thrown onto garage. Second 5th wheel camper was moved with damage.
Thunderstorm Wind, Bell
- When
- September 24, 7:20 PM CST
- Where
- Bell County, 0.65 mi NE of Ratison
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 31.087, -97.213
The metal roof of a restaurant in the Ratibor area was peeled off.
Hail, Tarrant
- When
- September 24, 7:22 PM CST
- Where
- Tarrant County, 3.56 mi E of Arlington
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.720, -97.060
Thunderstorm Wind, Rains
- When
- September 24, 7:25 PM CST
- Where
- Rains County, 1.87 mi WNW of Emory
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 32.880, -95.780
Power lines were knocked down and major tree damage was reported on the NW side of Emory, TX on HWY 69.
Hail, Navarro
- When
- September 24, 7:27 PM CST
- Where
- Navarro County, Blooming Grove
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.100, -96.720
Hail, Navarro
- When
- September 24, 7:30 PM CST
- Where
- Navarro County, 0.91 mi SE of Blooming Grove
- Measured
- 2.75 in hail
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.090, -96.710
Thunderstorm Wind, Bell
- When
- September 24, 7:34 PM CST
- Where
- Bell County, Rogers
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWSS
- Coordinates
- 30.930, -97.230
Report by Texas Water Development Board automated site in Rogers.
Hail, Dallas
- When
- September 24, 7:45 PM CST
- Where
- Dallas County, 2.23 mi SE of Florence Hill
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.650, -96.970
Hail, Navarro
- When
- September 24, 7:53 PM CST
- Where
- Navarro County, 1.36 mi WNW of Silver City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.980, -96.650
Hail, Ellis
- When
- September 24, 8:09 PM CST to 8:13 PM CST
- Where
- Ellis County, 2.71 mi WNW of Service
- Measured
- 1.75 in hail
- Property damage
- $6,000
- Reported by
- Amateur Radio
- Coordinates
- 32.470, -96.890
Golf ball sized hail fell for several minutes.
Hail, Ellis
- When
- September 24, 8:11 PM CST
- Where
- Ellis County, 2.38 mi SSW of Ovilla
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.500, -96.900
Hail, Ellis
- When
- September 24, 8:12 PM CST
- Where
- Ellis County, 1.88 mi ESE of Ovilla
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.520, -96.850
Hail, Ellis
- When
- September 24, 8:13 PM CST
- Where
- Ellis County, 3.27 mi SSW of Ovilla
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.490, -96.910
Hail, Ellis
- When
- September 24, 8:26 PM CST
- Where
- Ellis County, 1.5 mi SSW of Red Oak
- Measured
- 2.25 in hail
- Property damage
- $30,000
- Reported by
- Amateur Radio
- Coordinates
- 32.500, -96.810
Hail, Ellis
- When
- September 24, 8:29 PM CST
- Where
- Ellis County, 3.27 mi SSW of Rockett
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.430, -96.780
Hail, Ellis
- When
- September 24, 8:40 PM CST
- Where
- Ellis County, 2.23 mi SE of Waxahachie
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.380, -96.820
Hail, Ellis
- When
- September 24, 8:42 PM CST
- Where
- Ellis County, 1.5 mi SSE of Waxahachie
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 32.380, -96.840
Hail, Henderson
- When
- September 24, 9:39 PM CST
- Where
- Henderson County, 1.17 mi W of Paynor
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.080, -95.620
Quarter sized hail in Poyner.
Hail, McLennan
- When
- September 24, 9:55 PM CST
- Where
- McLennan County, 0.59 mi E of Lorena
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.380, -97.210
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, September 24 to 25, 2023$600 million · 4 in hail · 71 events
- Flash Flooding and Flood in Minnesota, September 24, 2023$270,000 · 7 events
- Damaging Winds in Texas, September 24, 202361 kt wind · 15 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 24, 202354 kt wind · 14 events
- Damaging Winds in Louisiana, September 24, 202361 kt wind · 13 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 24 to 25, 20234 events
- Hail and Damaging Winds in Texas, September 24, 20231 in hail · 3 events
- Hail and Damaging Winds in Texas, September 24, 20231.75 in hail · 3 events
- Damaging Winds in Oklahoma, September 24, 202352 kt wind · 2 events
- Damaging Winds in Florida, September 24, 202350 kt wind · 2 events
- Coastal Flood in District of Columbia, September 24, 20231 event
- Coastal Flood in Virginia, September 24, 20231 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1142374, 1142375, 1142380, 1142376, 1142377, 1142595, 1142381, 1142383, 1142392, 1142393, 1142395, 1142397, 1142399, 1142590, 1142400, 1142401, 1142588, 1142589, 1142596, 1142597, 1142598, 1142602, 1142603, 1142604, 1142600, 1142606, 1142607, 1142609, 1142637, 1142666, 1142608, 1142610, 1142622, 1142623, 1142626, 1142627, 1142611, 1142628, 1142629, 1142624, and more.